Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 1, 2012, 2:08 AM EDT for Campbell County, Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 2:08 AM EDT (06:08 UTC)
- Expired
- Aug 1, 2012, 2:45 AM EDT
- In force
- 37 min
- Issued by
- NWS Blacksburg, VA
County Campbell County, VA
The radar
The Roanoke radar (KFCX), 123 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601
WWUS81 KRNK 010608
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 AM EDT WED AUG 1 2012
VAZ045-046-059-010645-
APPOMATTOX VA-CAMPBELL VA-CHARLOTTE VA-
208 AM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...CAMPBELL AND
CHARLOTTE COUNTIES...
AT 206 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
SOUTHEAST OF CONCORD TO BROOKNEAL...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR WREN AROUND 225 AM...RED HOUSE AROUND 235
AM AND EVERGREEN AROUND 240 AM.
LAT...LON 3702 7890 3705 7897 3704 7899 3730 7898
3737 7876 3705 7876
$$
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 9:52 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 31, 9:52 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 952 PM EDT TUE JUL 31 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL KEEP THE AREA IN A FAVORED PATTERN FOR SCATTERED SHOWERS AND STORMS INTO LATE WEDNESDAY. A COLD FRONT WILL APPROACH THE AREA WEDNESDAY BEFORE DISSIPATING WEDNESDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD IN LATE IN THE WEEK RESULTING IN SOMEWHAT DRIER AND WARMER WEATHER FOR THURSDAY INTO FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 935 PM EDT TUESDAY... LATEST WRFARW-RNK SHOWED CONVECTION WEAKENING AND DISSIPATING OVERNIGHT. THIS SAME TREND WAS SHOWEN ON NAM AND GFS. ADJUSTED POPS FOR THE LATEST KFCX 88D TRENDS WITH CONVECTION SPILLING A LITTLE FURTHER EAST THAN FIRST THOUGHT. IN GENERAL...INCREASED POPS IN THE SOUTHERN SHENANDOAH VALLEY OF VIRGINIA AND NORTHWEST MOUNTAINS OF NORTHWEST NORTH CAROLINA FOR THE NEXT COUPLE OF HOURS. THEN...CLUSTERS OF SHRA/TSRA SHOULD GRADUALLY WEAKEN WITH THE LOSS OF SOLAR HEATING. KEPT THE HIGHEST POPS IN THE NORTHWEST TONIGHT AND THE LOWEST POPS IN THE SOUTHEAST. SHORTWAVE TO OUR WEST WILL ARRIVE OVERNIGHT INTO EARLY WEDNESDAY AND MAY TRIGGER ANOTHER ROUND OF SHRA. EXPECT A WEAKENED STATE TO ANY STORMS...SO HELD ON TO SOME LOW POPS MAINLY NORTHWEST THRU THE OVERNIGHT. AREAS OF FOG WILL DEVELOP OVERNIGHT ESPECIALLY WHERE HEAVY RAIN OCCURRED. LOW TEMPERATURES WILL RANGE FROM THE UPPER 50S IN THE MOUNTAINS TO THE MID 60S IN THE SOUTHEAST. EXPECT ANOTHER ACTIVE THUNDERSTORM DAY ON WEDNESDAY WITH A COLD FRONT APPROACHING FROM THE NORTHWEST. AS OF 745 PM EDT TUESDAY... RAISED POPS IN THE WEST THIS EVENING WITH AN AREA OF SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST INTO THE REGION. PLAYED THE HIGHEST POPS IN THE NORTHWEST. MODIFIED TEMPERATURES ACCORDING TO LATEST TREND. ADJUSTED POPS AND CLOUDS IN THE EAST FOR LATEST TRENDS. MORE ADJUSTMENTS LATER TONIGHT. AS OF 300 PM EDT TUESDAY... CONVECTION REMAINS QUITE WIDELY SCATTERED AND MAINLY OVER THE FAR WESTERN PERIMETER OF THE CWA ATTM...ALONG THE ELONGATED CONVERGENCE ZONE STRETCHING FROM THE SE STATES INTO THE GREAT LAKES. IN ADDITION THE CWA REMAINS IN BETWEEN THE REMNANT MCS THAT PASSED WELL SOUTH EARLIER...THE CORE OF THE 5H TROF TO THE NORTH...AND THE NEXT SHORTWAVE SEEN IN WATER VAPOR BACK IN THE OHIO VALLEY. THIS COMBO WITH RATHER WEAK INSTABILITY PER CAPES OF 1500 J/KG OR SO...AND THE LEFTOVER POCKET OVER THE SE WHERE EARLIER FOG/STRATUS HAS LIMITED DEVELOPMENT...MAKES ADDED TSRA COVERAGE INTO THE EVENING RATHER IFFY. SHORT TERM MODELS AGAIN REMAIN OVERDONE AS EXPECT WILL SEE MORE OUTFLOW DRIVEN CLUSTERS OF SHRA/TSRA MOUNTAINS THAT SHOULD GRADUALLY PROPAGATE EAST AND PERHAPS WORK OVER THE BLUE RIDGE BEFORE LOSS OF HEATING. THEREFORE HAVE CONTINUED A SCATTERING OF POPS INTO EARLY EVENING WITH HIGHEST VALUES WEST-NORTH AND LOWER CHANCES SE. STILL SOME ISOLATED PULSE SVR/HEAVY RAIN POTENTIAL SO KEEPING MENTION IN THE HWO INTO THE EVENING. NEXT UPSTREAM WAVE WILL ARRIVE OVERNIGHT INTO EARLY WED AND MAY TRIGGER ANOTHER ROUND OF SHRA BUT TIMING SUGGESTS A WEAKENED STATE TO ANY STORMS...SO ONLY KEEPING SOME LOW POPS MAINLY NW THRU THE OVERNIGHT. SHOULD AGAIN BE FOG AROUND ESPCLY WHERE RAIN OCCURRED BUT NOT LOOKING AT THE DEGREE OF STRATUS TNGT GIVEN THE FLOW TURNING LIGHT SOUTH/SW. TEMPS SHOULD AGAIN FALL OFF TO MOSTLY 60S WITH A FEW 50S IN THE VALLEYS SIMILAR TO THIS MORNING. DECENT VORT LOBE TO THE NW TRACKS ACROSS AND JUST EAST OF THE CWA ON WED WITH THE MAJORITY OF DEEPER MOISTURE WORKING INTO THE PIEDMONT DURING MAX HEATING. HOWEVER WEAK SFC WAVE NEAR THE COAST MAY INJECT JUST ENOUGH MOISTURE TO PRODUCE MORE SCTD TSRA WEST INTO THE MOUNTAINS JUST AHEAD OF A COLD FRONT DROPPING IN FROM THE NW. DRYING ALOFT MAY TEND TO LIMIT COVERAGE BUT GIVEN ONLY WEAK NW FLOW APPEARS ENOUGH RH TO POP SOME CLUSTERS/BANDS OF TSRA ESPCLY ALONG/EAST OF THE BLUE RIDGE. THUS ORIENTED CHANCE POPS OVER THE RIDGES IN SPOTS EARLY ON...SHIFTING EAST BY MID/LATE AFTERNOON. OTRW PARTLY TO MOSTLY SUNNY AND A BIT WARMER UNDER MORE WESTERLY FLOW ALOFT RESULTING IN HIGHS CLOSE TO 90 SE AND MOSTLY 80S ELSW. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 310 PM EDT TUESDAY... HEIGHTS SLOWLY RISE THROUGH THE PERIOD AS SURFACE HIGH PRESSURE SLOWLY STRENGTHENS. THE SUBTLE WARMING ALOFT WILL KEEP STORMS MOSTLY RESERVED TO THE HIGHEST ELEVATIONS OF EXTREME SW VA AND NW NC. MAXT WILL BE SIMILAR BOTH THURSDAY AND FRIDAY WITH MIDDLE 80S TO LOWER 90S. DEWPOINTS WILL FALL THROUGH THE 60S ACROSS MOST SPOTS BUT STAYING IN THE MIDDLE 60S ACROSS THE SOUTHSIDE AND PIEDMONT. ATTM THURSDAY SHOULD BE SOMEWHAT LESS ACTIVE AS FAR AS STORM DEVELOPMENT THAN FRIDAY. THE BERMUDA RIDGE SHIFTS WEST AND STRENGTHENS INTO THE LONG TERM. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 100 PM EDT TUESDAY... WEAK UPPER TROFFING/WEAKNESS EXPECTED TO PERSIST OVER THE MID ATLANTIC AND MID APPALACHIAN REGION THROUGH SATURDAY NIGHT AS AREA IS SANDWICHED BETWEEN BROAD BERMUDA HIGH TO THE EAST AND EXTENSIVE UPPER RIDGE FROM THE 4-CORNERS AREA INTO THE SOUTHERN HIGH PLAINS. SLIGHTLY COOLER AIR ALOFT COMBINING WITH SUBTLE WEAK EMBEDDED SHORT WAVE TROFS MEANDERING EAST IN UPPER FLOW SHOULD BE SUFFICIENT TO MAINTAIN DAILY THREAT FOR MAINLY DIURNALLY-DRIVEN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THOUGH THE FIRST HALF OF THE LONG TERM PERIOD. A MORE SUBSTANTIAL SHORT WAVE TROF EXPECTED TO MOVE EAST-SOUTHEAST THROUGH THE UPPER GREAT LAKES ON SUNDAY...GRADUALLY FILLING AND LIFTING EAST-NORTHEAST BACK INTO SOUTHEASTERN CANADA BY EARLY NEXT WEEK. AT THE SAME TIME...WESTERN UPPER RIDGE EXPECTED TO AMPLIFY OVER THE CENTRAL HIGH PLAINS...SUPPORTING SUFFICIENT AMPLIFICATION OF DOWNSTREAM EASTERN TROF TO DRIVE COOL FRONT SOUTHEAST THROUGH THE BLACKSBURG FORECAST AREA BY/ON MONDAY PRECEDED AND ACCOMPANIED BY A MORE ORGANIZED LINE OF SHOWERS/STORMS...TO BE FOLLOWED BY SOMEWHAT COOLER AND DRIER AIR BEHIND THE FRONT BY TUESDAY...MOST NOTABLY FROM THE BLUE RIDGE WEST. HPC BIAS CORRECTED GUIDANCE USED TO POPULATE LONG RANGE GRIDDED FIELDS...WITH ONLY SUBTLE TWEAKS TO REFLECT TOPOGRAPHICALLY DRIVEN LOCAL CLIMATOLOGICAL BIASES AS/WHERE APPROPRIATE. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... AS OF 810 PM EDT TUESDAY... CONVECTION CONTINUES ACROSS THE CWA THIS HOUR...BUT MOSTLY ON THE UPSLOPE SIDE OF THE ALLEGHANYS. TSRA ARE AVOIDING MOST OF THE TAF SITES AT THIS HOUR...BUT WILL NEED TO WATCH LWB...ROA...AND LYH FOR THE NEXT COUPLE OF HOURS WITH NEARBY STRONG CONVECTION AND OUTFLOW BOUNDARIES THAT MAY SPARK NEW CONVECTION NEARBY. CONVECTION SHOULD DIMINISH IN ALL AREAS BY 04Z AT THE LATEST...LEAVING MOSTLY VFR MID TO HIGH-LEVEL OVERCAST OVERNIGHT. FOR WED...THE UPPER TROUGH DRIVING THE BULK OF THE CONVECTION WILL SHIFT EAST...WITH THE BEST DEVELOPMENT EXPECTED ACROSS THE PIEDMONT. THUS...HAVE FOCUSED ON ADVERTISING AFTERNOON CONVECTION IN THOSE AREAS...AND LEFT IT OUT OF BLF/LWB...BUT THIS WILL NEED TO BE WATCHED WITH LATER MODEL RUNS. OTHERWISE...FAIRLY WIDESPREAD RAIN SHOULD LEAD TO IFR-LIFR BR/FG AND IFR-LIFR CIGS IN THE 08Z-12Z TIME FRAME WED...ESPECIALLY LWB/BLF/BCB...WITH LESS THREAT OF SUCH OCCURRING IN AREAS THAT RECEIVED LESS RAIN ACROSS THE PIEDMONT. WINDS...MOSTLY CALM OR VRB03KT OVERNIGHT...BECOMING SW-WNW THROUGH THE DAY WED AT SPEEDS 10KTS OR LESS. AS OF 1235 PM EDT TUESDAY... LOW CIGS CONTINUE TO SLOWLY IMPROVE TO VFR ESPCLY ALONG AND EAST OF THE BLUE RIDGE WHERE FOG/STRATUS HAVE BEEN STUCK FOR MUCH OF THE MORNING. EXPECT THIS TREND TO PREVAIL INTO THE AFTERNOON WITH MAINLY 4-6K FT CU FIELDS FOR MOST SPOTS UNTIL LOSS OF HEATING. THE MAIN THREAT OF SLOW MOVING MULTICELLULAR STORMS CONTINUES IN THE WESTERN LOCATIONS ALONG AND SOUTH OF A LINE FROM KLWB-KBCB THIS AFTERNOON. OVERALL...COVERAGE WILL BE SCATTERED ELSEWHERE BUT CONFIDENCE IS HIGH THAT SHOWERS AND STORMS WILL BE IN THE VICINITY OF ALL MOST TAF SITES IN THE AFTN SO KEPT IT IN. SHOULD SEE A QUICK WEAKENING TREND TO CONVECTION THIS EVENING AS THE SHORTWAVE PASSES. HOWEVER...ANOTHER SHORTWAVE UPSTREAM MAY BRING SHOWERS INTO THE KLWB/KBLF AREA THROUGH LATE THIS EVENING. CIGS MAY DROP AGAIN LATE TUE NIGHT AS WELL AS VSBYS DEPENDING ON EXTENT OF RAINFALL...AND CLEARING SKIES SO LOWERED CIGS/VSBYS TO IFR/MVFR MOST SPOTS EXCLUDING KROA BUT NOT AS LOW AS LAST NIGHT. THE DAILY AFTERNOON AND EVENING THREAT OF SHOWERS AND THUNDERSTORMS CONTINUES THROUGH THE WEEK BUT SHOULD BECOME MORE WIDELY SCATTERED WEDNESDAY...AND ISOLATED THURSDAY INTO FRIDAY AS WEAK HIGH PRESSURE SETTLES IN FROM THE WEST. MOISTURE WILL BEGIN TO RETURN OVER THE WEEKEND WITH DIURNAL BOUTS OF SHOWERS AND STORMS LIKELY WITH MOSTLY AFTERNOON/EVENING MVFR CONDITIONS POSSIBLE AT TIMES SATURDAY AND SUNDAY. OUTSIDE OF THIS MAINLY DIURNALLY DRIVEN CONVECTION...THE ONLY OTHER FLIGHT WEATHER HAZARDS WOULD BE FROM OVERNIGHT VALLEY FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...JH/KK SHORT TERM...KM LONG TERM...WERT AVIATION...AMS/JH/WP
Hazardous weather outlook, Jul 31, 9:56 PM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 956 PM EDT TUE JUL 31 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-020200- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 956 PM EDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 12:32 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1232 AM EDT WED AUG 1 2012
VAZ034-035-045>047-010500-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-BUCKINGHAM VA-CAMPBELL VA-
1232 AM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL AFFECT AMHERST...APPOMATTOX...BEDFORD...
BUCKINGHAM AND CAMPBELL COUNTIES...
AT 1228 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
SOUTHWEST OF FOREST TO APPOMATTOX...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3743 7846 3736 7856 3737 7859 3734 7859
3722 7874 3723 7878 3721 7879 3731 7946
3747 7924
DSSpecial weather statement, Aug 1, 12:59 AM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1259 AM EDT WED AUG 1 2012
VAZ044-045-058-010600-
CAMPBELL VA-HALIFAX VA-PITTSYLVANIA VA-
1259 AM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...HALIFAX AND
PITTSYLVANIA COUNTIES...
AT 1258 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF BROOKNEAL...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BROOKNEAL AROUND 140 AM.
LAT...LON 3706 7889 3705 7889 3704 7890 3701 7891
3693 7913 3701 7920 3715 7900 3707 7888
DSSpecial weather statement, Aug 1, 1:03 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
103 AM EDT WED AUG 1 2012
VAZ045>047-010530-
APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-
103 AM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...BUCKINGHAM AND
CAMPBELL COUNTIES...
AT 102 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTH OF RUSTBURG TO 4 MILES SOUTHEAST OF APPOMATTOX...MOVING EAST AT
40 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR CONCORD AROUND 110 AM...HIXBURG AROUND 115
AM...APPOMATTOX NATIONAL HISTORIC PARK AROUND 125 AM AND SHEPPARDS
AROUND 130 AM.
LAT...LON 3735 7845 3733 7852 3737 7859 3734 7859
3730 7864 3723 7888 3731 7928 3733 7928
3743 7878 3739 7843
DSSpecial weather statement, Aug 1, 1:04 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
104 AM EDT WED AUG 1 2012
VAZ033-034-010530-
BEDFORD VA-FRANKLIN VA-
104 AM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL AFFECT BEDFORD AND FRANKLIN COUNTIES...
AT 102 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM MONETA TO
9 MILES NORTHWEST OF PENHOOK...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS ASSOCIATED WITH THIS STORM. IF YOU ARE OUT ON
THE WATER GET BACK TO LAND AND FIND A SAFE BUILDING OR SAFE VEHICLE.
THESE STORMS WILL BE NEAR WESTERN SMITH MOUNTAIN LAKE AROUND 110
AM...SMITH MOUNTAIN LAKE STATE PARK AROUND 120 AM AND PENHOOK AROUND
130 AM.
LAT...LON 3705 7953 3704 7953 3704 7957 3704 7959
3698 7961 3696 7964 3708 7982 3721 7965
3714 7943
DSSpecial weather statement, Aug 1, 1:31 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
131 AM EDT WED AUG 1 2012
VAZ045-046-058-059-010600-
APPOMATTOX VA-CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-
131 AM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...CAMPBELL...CHARLOTTE
AND HALIFAX COUNTIES...
AT 128 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM RUSTBURG
TO BROOKNEAL TO 6 MILES SOUTHWEST OF NATHALIE...MOVING NORTHEAST AT
15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR HAT CREEK AROUND 145 AM...NATHALIE AROUND
150 AM...CONCORD AROUND 155 AM AND WREN AROUND 200 AM.
LAT...LON 3744 7885 3722 7875 3700 7880 3686 7909
3702 7905 3729 7913
DSSpecial weather statement, Aug 1, 2:08 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 AM EDT WED AUG 1 2012
VAZ045-046-059-010645-
APPOMATTOX VA-CAMPBELL VA-CHARLOTTE VA-
208 AM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...CAMPBELL AND
CHARLOTTE COUNTIES...
AT 206 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
SOUTHEAST OF CONCORD TO BROOKNEAL...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR WREN AROUND 225 AM...RED HOUSE AROUND 235
AM AND EVERGREEN AROUND 240 AM.
LAT...LON 3702 7890 3705 7897 3704 7899 3730 7898
3737 7876 3705 7876
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:21 PM EDT | Areal Flood Advisory | RNK | Bath | 112 min |
| Jul 31, 9:00 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 60 min |
| Jul 31, 9:54 PM EDT | Special Weather Statement | RNK | Giles | 66 min |
| Jul 31, 9:57 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 63 min |
| Jul 31, 10:20 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery | 55 min |
| Jul 31, 10:30 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 60 min |
| Jul 31, 11:00 PM EDT | Special Weather Statement | RNK | Montgomery | 45 min |
| Jul 31, 11:04 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 56 min |
| Jul 31, 11:10 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 65 min |
| Jul 31, 11:35 PM EDT | Special Weather Statement | RNK | Buckingham | 55 min |
| Aug 1, 12:31 AM EDT | Special Weather Statement | RNK | Bedford | 29 min |
| Aug 1, 12:32 AM EDT | Special Weather Statement | RNK | Appomattox, City of Lynchburg | 28 min |
| Aug 1, 12:59 AM EDT | Special Weather Statement | RNK | Campbell | 61 min |
| Aug 1, 1:03 AM EDT | Special Weather Statement | RNK | Appomattox | 27 min |
| Aug 1, 1:04 AM EDT | Special Weather Statement | RNK | Franklin | 26 min |
| Aug 1, 1:31 AM EDT | Special Weather Statement | RNK | Campbell | 29 min |
| Aug 1, 2:09 AM EDT | Special Weather Statement | RNK | Halifax | 66 min |
| Aug 1, 2:10 AM EDT | Special Weather Statement | RNK | Charlotte | 20 min |
| Aug 1, 3:13 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 62 min |
| Aug 1, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Buena Vista, City of Lexington | 61 min |
| Aug 1, 4:30 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 60 min |
| Aug 1, 4:49 PM EDT | Special Weather Statement | RNK | Craig | 41 min |
| Aug 1, 4:53 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Rockbridge | 48 min |
| Aug 1, 5:06 PM EDT | Special Weather Statement | RNK | Floyd | 54 min |
| Aug 1, 5:39 PM EDT | Special Weather Statement | RNK | City of Roanoke | 51 min |
| Aug 1, 6:04 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Roanoke, City of Roanoke | 56 min |
| Aug 1, 6:14 PM EDT | Special Weather Statement | RNK | Botetourt | 61 min |
| Aug 1, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 46 min |
| Aug 1, 6:57 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 46 min |
| Aug 1, 7:49 PM EDT | Special Weather Statement | RNK | Charlotte | 56 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.